Texas, 2005Tornado and Hail in Texas, June 10, 2005
June 10, 2005 · NWS MAF · 2 events in 2 counties and zones
Just twenty-four hours after an isolated tornadic supercell affected much of the Lower Trans Pecos region of west Texas, a second classic supercell produced large hail and a tornado in the same general vicinity. Large hail up to the size of quarters fell on several ranches in southern Pecos County during the afternoon of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Just twenty-four hours after an isolated tornadic supercell affected much of the Lower Trans Pecos region of west Texas, a second classic supercell produced large hail and a tornado in the same general vicinity. Large hail up to the size of quarters fell on several ranches in southern Pecos County during the afternoon of the 10th. A tornado struck the Longfellow Ranch in northeastern Brewster County, destroying numerous large trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 10, 8:58 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 8:58 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
958 AM CDT FRI JUN 10 2005
.UPDATE...
CONVECTION CONTINUES TO FIRE ACROSS THE SOUTHERN AND EASTERN PERMIAN
BASIN AND PORTIONS OF THE TRANS PECOS REGION THIS MORNING AHEAD OF A
SHORTWAVE IMPULSE CURRENTLY MOVING INTO SOUTHWEST TEXAS. THE OVERALL
INTENSITY OF THESE STORMS HAS WEAKENED A BIT OVER THE PAST
HOUR...AND THE FOCUS IS NOW SHIFTING TO VERY HEAVY RAINFALL OCCURING
ACROSS NORTHERN PECOS AND SOUTHERN UPTON COUNTIES. WILL UPDATE THE
MORNING POP...WEATHER...AND QPF GRIDS TO REFLECT CURRENT TRENDS.
A SECOND STRONGER SHORTWAVE TROUGH CURRENTLY EXTENDS FROM THE GREAT
BASIN SOUTHWARD TO THE BAJA REGION OF CALIFORNIA. THIS FEATURE WILL
QUICKLY TRANSLATE EAST INTO NEW MEXICO AND SOUTHWEST TEXAS LATE THIS
AFTERNOON. THE SURFACE DRYLINE SHOULD EXTEND SOMEWHERE WITHIN THE
VICINITY OF FAR SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN
SOUTHWARD TO THE LOWER TRANS PECOS AND EASTERN BIG BEND REGIONS BY
THE LATE AFTERNOON HOURS. LARGE SCALE FORCING AHEAD OF THE SHORTWAVE
TROUGH WILL COMBINE WITH DEEP LOW LEVEL MOISTURE AND INCREASING
INSTABILITY AHEAD OF THE DRYLINE TO BRING A ROUND OF SEVERE
THUNDERSTORMS GENERALLY EAST OF A SEMINOLE...KERMIT...FORT
STOCKTON...PANTHER JUNCTION LINE. MAIN CONCERNS WILL BE VERY LARGE
HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE...
ESPECIALLY ACROSS THE PERMIAN BASIN. WE WILL GO AHEAD AND EXPAND THE
AFTERNOON CHANCE OF POPS A BIT FARTHER WEST THAN IS CURRENTLY
INDICATED IN THE GRIDDED DATABASE...WITH A SLIGHT INCREASE ACROSS
THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
21
Hazardous weather outlook, Jun 10, 3:57 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT FRI JUN 10 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110923-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
457 AM CDT FRI JUN 10 2005 (357 AM MDT FRI JUN 10 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH
A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LAMESA...
MIDLAND... TO BIG LAKE LINE. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS
WILL BE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY
THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY
RAIN COULD RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS THE NORTHEAST PERMIAN
BASIN AND THE ROLLING PLAINS COULD REACH SEVERE LEVELS...WITH THE MAIN
SEVERE WEATHER THREAT BEING LARGE HAIL.
A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN AND CENTRAL PERMIAN
BASIN ON TUESDAY EVENING. ISOLATED THUNDERSTORMS ALONG THIS COLD
FRONT COULD ALSO PRODUCE SEVERE WEATHER WITH THE MAIN THREAT AGAIN BEING
LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF
A MALJAMAR TO FORT DAVIS TO ALPINE LINE SHOULD MONITOR THE LATEST
WEATHER DEVELOPMENTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 10, 7:56 AM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
856 AM CDT FRI JUN 10 2005
TXZ062-063-068>070-075-101515-
CRANE-GLASSCOCK-MIDLAND-PECOS-REAGAN-UPTON-
856 AM CDT FRI JUN 10 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR PECOS...CRANE...UPTON...
MIDLAND...GLASSCOCK...AND REAGAN COUNTY.
AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS FROM A GIRVIN...MCCAMEY...
RANKIN...TO MIDKIFF LINE MOVING TO THE NORTHEAST AT ABOUT 25 MPH.
THIS AREA OF PRECIPITATION HAS THE POTENTIAL TO INCREASE ABOVE SEVERE
LIMITS.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG
WINDS AROUND 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL.
MOTORISTS AND RESIDENTS IN THE AREA NEED TO PAY ATTENTION TO THE
LATEST SEVERE WEATHER WARNINGS AND STATEMENTS THAT MAY BE ISSUED FOR
THE AREA.
02
Special weather statement, Jun 10, 10:58 AM CST, 2 hours 29 minutes before
TXZ048-053-101730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 AM CDT FRI JUN 10 2005
...STRONG WINDS ACROSS SCURRY AND MITCHELL COUNTIES...
A BAND OF STRONG WINDS ASSOCIATED WITH OUTFLOW FROM THUNDERSTORMS
WILL MOVE ACROSS MITCHELL AND SCURRY COUNTIES THROUGH 1230 PM CDT.
WINDS OF 30 TO 40 MPH...WITH GUSTS TO 55 MPH WILL BE POSSIBLE.
PERSONS IN THE COMMUNITIES OF SNYDER...COLORADO CITY...WEST
BROOK...KNAPP...AND HERMLEIGH MAY EXPERIENCE THESE WINDS.
THE WINDS SHOULD DECREASE TO 10 TO 20 MPH AFTER 1230 PM CDT.
Hail, Pecos
- When
- June 10, 1:27 PM CST to 2:15 PM CST
- Where
- Pecos County, 29 mi S of Ft Stockton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.467, -102.867
Hail ranging from penny to quarter size was reported at two ranches in southern Pecos County. No damage was reported. These ranches also were affected by a long-lived tornadic supercell the previous day.
Tornado, Brewster
- When
- June 10, 3:18 PM CST to 3:21 PM CST
- Where
- Brewster County, 28 mi E of Marathon
- Rating
- F0
- Path length
- 1 mi
- Path width
- 100 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.200, -102.783
A rancher discovered tornado damage on his property in far northeastern Brewster County, just north of U.S. Highway 90. A relatively long and narrow swath of tornadic winds were evident in several groves of trees on the Longfellow Ranch. A stand of oak trees, many four inches in diameter, were snapped at the lower portions of the trunk. No damage to man made structures occurred as a result of the tornado.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 10, 2005$100,000 · 60 kt wind · 1 event
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457049, 5457050.